Etoricoxib Induced Skin Rashes: Case Report

Published on:November 2017
Indian Journal of Pharmacy Practice, 2017; 10(3):227-229
Case Report | doi:10.5530/ijopp.10.3.46


Etoricoxib Induced Skin Rashes: Case Report


Authors and affiliation (s):

Syed Zia Inamdar*1, Rosy P Joseph2, K Pradeepti2, N Ashwini2, Raghavendra V. Kulkarni1

1BLDEA’s College of Pharmacy, Department of Pharmacy Practice Vijaypura, Karnataka, INDIA.

2Intern, Pharm D, BLDEA’s College of Pharmacy, Vijaypura, Karnataka, INDIA.

Abstract:

Etoricoxib comes under the class Non-steroidal anti-inflammatory drugs (NSAIDS). It is a selective Cyclooxygenenase-2 enzyme inhibitor which is used mainly for its analgesic effects. Although it is highly efficacious in pain management, the safety profile of COX-2 inhibitor is yet not established in a broader sense. A patient admitted to the medicine ward of a tertiary care hospital with complaints of skin rashes over the face, trunk and extremities. The detailed history of present illness and past medical /medication history revealed the use of Etoricoxib by the patient for the past one month to treat his Rheumatoid Arthritis. it was suspected that the allergic reaction was caused due to the use of Etoricoxib. The suspected drug Etoricoxib was immediately stopped and the patient was managed symptomatically. The Naranjo scale was used to assess the causality of reaction and a score of 7 was obtained, indicating there was a “probable” causal relationship between the suspected drug and the reaction. Severity of the reaction was assessed using Hartwig’s severity assessment scale and found out to be a “moderately” severe adverse reaction.

Key words: Adverse Drug Reaction, Skin Lesions, Etoricoxib, Epidermal Necrolysis.




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 1967.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs